Estimation of ship roll parameters in random waves

Roberts, J Brian, Dunne, Julian F and Debonos, A (1992) Estimation of ship roll parameters in random waves. Journal of Offshore Mechanics and Arctic Engineering, 114 (2). pp. 114-121. ISSN 0892-7219

Full text not available from this repository.


The problem of estimating the parameters in an equation of roll motion from roll measurements only, taken in an irregular sea, is discussed. A single degree of freedom equation of motion is assumed, with a wide-band stochastic input and with a linear-in-the-parameters representation of both the damping and restoration terms. A method based on the Markov property of the energy envelope process, associated with the roll motion, is developed which enables all the relevant parameters to be estimated. The method is validated by applying it to some simulated data, for which the true parameters are known.

Item Type: Article
Schools and Departments: School of Engineering and Informatics > Engineering and Design
Subjects: T Technology > TC Hydraulic engineering. Ocean engineering > TC1501 Ocean engineering
Depositing User: Julian Dunne
Date Deposited: 23 Apr 2012 14:13
Last Modified: 02 May 2012 15:16
📧 Request an update